MAUDE Adverse Event Report: DEPUY MITEK LLC US GRASPER-GRABBER -NS; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US GRASPER-GRABBER -NS; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 270120
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during a rotator cuff repair surgery on (b)(6) 2022, it was observed that the jaw on the grasper-grabber device would not close properly to hold the suture.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number was unknown; therefore, the expiration date, manufacturing site name, and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.Also, the jaw was loose, they were not functioning smoothly.It was observed that when the trigger of the device was pulled, the jaws would not actuate open/close consistently.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Based on the visual results, this complaint can be confirmed.This type of failure has been attributed to wear and tear as well as rough use, since the repeated excess force applied when a large amount of tissue is being grasped which cause a potential to break; also, the age of the device causing damage in the device.Other than this possibility, cannot be discerned at this point.As per ifu, inspect for damage before using.End of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Between uses, lubricate moving parts with a water-soluble lubricant in accordance with the manufacturer¿s instructions.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GRASPER-GRABBER -NS
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13475225
Report Number1221934-2022-00419
Device Sequence Number11968642
Product Code LXH
UDI-Device Identifier10886705013968
UDI-Public10886705013968
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number270120
Device Catalogue Number270120
Device Lot Number19B01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/07/2022
03/17/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/08/2022
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown